Vasculitis UK
5,517 members5,033 posts

Possible kidney, liver, and sinus issues— still no answers

Possible kidney, liver, and sinus issues— still no answers

Hi All,

My recent round of labs showed some elevations, specifically: ALT, Alk Phos, BUN/Creatinine, CRP, blood in urine with slightly low specific gravity. This week I had a biopsy of my nasal passage (due to inflammation and discharge); am being referred to nephrologist; and scheduled for abdominal ultra-sound to view kidneys and liver. None of my labs are "off the chart" high/low; they're flags, keeping me in diagnosis limbo. I'm still curious about the possibility of CGA, as the painful tenderness of my temples never goes away; however, I've never had an elevated Sed Rate, so the doctors think not. The vagueness and multi-faceted presentation of my symptoms is confounding.

Is this normal for possible vasculitis? Should there be more definitive, glaring red light markers/symptoms?

Thanks for listening.

Canygirl

Image credit: "Lost Heart in Limbo" by SmidiS smidis.deviantart.com/art/L...

17 Replies
oldestnewest

Good morning. I am new here and have resisted replying or “ contributing “ until now. Simply put I have not been given a definitive diagnosis other than “ severe vasculitis “ .... I read your letters and feel for each and everyone of you. I am male , 66 and unti last year fit , fun and full of life. I travelled extensively both with my wife and for work. I love my work and it has “ never felt like going to work “!!! Long hours but mostly highly enjoyable. Now .... I have only been outdoors , other than for Drs/ consultants / bloods etc no more than once a week in 6 months. I am constantly exhausted. I walk like I am on my last legs .... my balance poor , mobility bad. My muscles cramp frequently . My original severe joint pains are better( methotrexate weekly dose and prednisolone daily 60mg at mo)... other symptoms ... lengthy sneezing fits.... crusty / bloody nose. Night sweats cramps peeing for Britain ( I would get gold diver and bronze) appauling tummy bloating with wind that puts me back on the medals rostrum....!!!

I am used to writing a decent business letter in 2/3 mins... this last week took me 30 and it was poor !! Occasional purple spots (feet and buttocks) I have been on the metho t (25 nhs) every Monday for 22 weeks .... when my gp asked ... how am I coping with side effects .... I answered .... I cannot tell which are symptoms and which are side effects.... his response ....” until yes “..... I have seen my consultant once ( Nov) when I was admitted to hospital .

I am a very strong character ..... but ... this disease and what appears a massive lack of clinical / medical knowledge from the medics is really getting to me. It appears there is little help out there and if anyone can point me in a better direction .... or any direction really I would be very grateful. Good luck to you all

1 like
Reply

hi

you don't actually say if your condition is improving since taking the medication but i would have thought you should have seen your consultant much more frequently in the first few months of diagnosis so it can be confirmed your condition is being brought under control by the meds and then longer gaps between appointments.

2 likes
Reply

Hi guineapignot

I’m sorry that you are so poorly. I would strongly urge you to get in touch with the Vasculitis uk helpline who may be able to give you the name of a good Vasculitis doctor that you can ask your gp to refer you to. From what you say it really doesn’t sound like you are getting treatment to get your disease your Vasculitis under control.

Reply

Hi Mooka and my sincere apologies for not replying sooner but I have not been struggling with this awful disease. Thank you for your offer and I will make contact with Vasculitis uk. I am now well cared for but it took me to go privately for another opinion ...and I am so glad I did as I was going down hill very quickly with many other symptoms kicking in. The Methotrexate combined with the steroids which initially appeared to be helping was in fact not , The Methotrexate was causing severe problems . I am now off that and on a different drug. Still on high (60 per day ) dosage of prednisolone which is now being reduced. I am still having very low energy diddicuties and my walking is poor as I have lost so much leg muscle and strength.I am "feeling " a good bit better and returning to consultant at the end of this week .

kind regards

alan

Reply

I would suggest you have them test you for CSS churg strauss syndrome everything in your email are symtons of CSS

1 like
Reply

Thank you. I am emailing a consultant now.

Reply

My doctor has me taking 5 mg Folic Acid all days except the day I take Methotrexate. One day (the day after my weekly 20 mg chemo) I forgot and the fatigue overwhelmed me. Methotrexate depletes Folic Acid in our body. It has made an amazing difference. He told me in the beginning but forgot to mention 5 mg vs 1 mg so I was so zapped until I started the 5 mg. I don't know how the amount is determined, so ask your doctor. Folic Acid is a B vitamin.

1 like
Reply

Hi there... yes there are huge differences in meds. Such an “ individual” disease or at least many aspects of it . I take 25 nhs of methotrexate on a Monday....5 of folic acid on tues.... currently 60 mgs of predisinole daily ( was increased to this 3 was ago as I was in decline again). I sleep for Britain ... it is overwhelming Exhaustion daily . Family call me affectionately LAZARUS ... which tells all !! I am seeing consultant next week and will hopefully have an accurate diagnosis which I will share. Good wishes to you all !!

Reply

Dear guineapignot,

I'm truly sorry that you're suffering-- sounds awful. As my future is uncertain, I very much appreciate all the helpful posts and information.

Might I (with great politeness) suggest that you start a post on your profile page? This way we may keep responses to our respective questions directed towards each of us.

I hope my suggestion is not perceived as rude. I don't want to upset anyone, especially as we are all struggling in our own way.

With much regard,

Canygirl

Reply

Hello.....thank you!! I take all advice suggestions gratefully and appreciate them I assure you that I will not take offence . This horrible disease can destroy lives .Not just ours but the family and friends around us ...and yet so little seems to be known. The more we can talk share and exchange has to be good. I will start on my profile page.... ermmm after I snooze LOL....

Kindest regards

and good luck

1 like
Reply

PattyMPA ...thank you for this. I will discuss as I only get Folic A once per week, the day after my weekly dose pf Methotrexate. . Exhaustion IS overwhelming when it hits me and I can do NOTHING .

thank you again .take care and all good wishes to you .

Reply

Hi sorry to hear you are still waiting for a diagnosis. I think a lot of us have vague and different symptoms and test results that’s what makes why it takes so long to get a definite diagnosis.

Good luck I hope you get some answers soon.

1 like
Reply

Thank you . I am in contact with a consultant to arrange immediate appt.

Reply

Hi canygirl I would agree with skipper , I have CSS Al these elevated levels esp Eosinophils, pointed to diagnosis, nasal poops biopsy confirmed it for me, now in chemical remission got results back yesterday. Not knowing is tough. I do wish you the best. Diagnosed 2010.

3 likes
Reply

What does chemical remission mean and how long did it take for you to get to remission?

Reply

Hi PattyMPA.

Chemical remission was a term my immunologist used, referring to getting my blood levels back into a normal range or close to, With the use of Cytotoxic drugs eg methotrexate, And using prednisone to maintain those levels.

Did not mean to confuse, not common terminology on further research. But used by him. Cheers

Reply

hi canygirl61

many of us (including myself) seem to have got wrapped up in the first reply to your post.

As you seem to be being referred to the right sort of people for your symptoms and as you say none of your results are wildly off the mark i would try and go with the flow for a while longer even though it is frustrating as getting a diagnosis of vasculitis isn't always the end of the problem as sometimes any problem you have is put down to vasculitis.

hope you get a proper diagnosis soon roobub

1 like
Reply

You may also like...